MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA SAFETY SYSTEM WITH Y ADAPTER 18 GA 1.00 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA SAFETY SYSTEM WITH Y ADAPTER 18 GA 1.00 IN; INTRAVASCULAR CATHETER
Model Number 383346
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that bd saf-t-intima¿ safety system with y adapter 18 ga 1.00 in leaked.The following information was provided by the initial reporter: "after the successful use of winma puncture in the delivery room on july 24th, it was found that there was a leakage at the joint part between the extension tube and the green y-shaped base during the fluid infusion, and the indwelling needle was immediately removed".
 
Additional Manufacturer Narrative
H.6.Investigation: a device history record review was performed for provided lot number 9057759 and the review did not reveal any detected quality issues during the production process that could have contributed to this reported incident.To aid in the investigation of this issue, one picture sample was returned for evaluation by our quality engineer team.Through examination of the picture, leakage was observed between the tubing and the adapter assembly.Unfortunately, the damage responsible for the leakage could not be identified through the image provided.Our engineering and manufacturing team performed an inspection of the assembly process with the intention of finding a potential source for this issue, however, a source could not be found.
 
Event or Problem Description
It was reported that bd saf-t-intima¿ safety system with y adapter 18 ga 1.00 in leaked.The following information was provided by the initial reporter: "after the successful use of winma puncture in the delivery room on (b)(6), it was found that there was a leakage at the joint part between the extension tube and the green y-shaped base during the fluid infusion, and the indwelling needle was immediately removed".

Brand Name
BD SAF-T-INTIMA SAFETY SYSTEM WITH Y ADAPTER 18 GA 1.00 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key10411619
Report Number9610847-2020-00243
Device Sequence Number16742095
Product Code FOZ
UDI-Device Identifier30382903833468
UDI-Public30382903833468
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number383346
Device Catalogue Number383346
Device Lot Number9057759
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;